PubMed · 1420669
Antibiotic-associated diarrhea.
Abstract
Diarrhea is clearly one of the most common side effects encountered with antimicrobial treatment. Virtually all drugs with an antibacterial spectrum of activity have been implicated, although there are definite differences in associated incidence rates that appear to depend on spectrum of activity and pharmacokinetic properties. Most cases of antibiotic-associated diarrhea can be classified in two categories: cases in which Clostridium difficile is implicated and cases in which no putative agent or recognized pathophysiological mechanism is clearly established. This review is intended to provide management guidelines for patients with diarrhea that occurs in association with antibacterial agents.
Explore related subjects
Keep this discovery
Explore connections, maps & timelines
J G Bartlett. 1992. Antibiotic-associated diarrhea.. https://doi.org/10.1093/clind%2F15.4.573
Cite the original work for its findings. Save a collection to share your selection of sources.